MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139402
Medical Device Problem Codes Erratic or Intermittent Display (1182); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation procedure with a qdot micro catheter for which biosense webster¿s product analysis lab (pal) identified a hole in the surface of the pebax.During the start of the ablation, there was a very strange behavior of the catheter.When starting, the ablation catheter jumped to another location but the catheter was in the same stable location.Interference of something? also, force went from 10 grams to 80 grams when starting.The neutral plate stuck on another location but the same behavior was during start of the ablation.The cable was replaced by a new one, but still the same issues.During these issues, no specific error.After replacing the catheter with a new one, the problem was solved.The procedure was delayed 15 minutes.Action taken was a new neutral plate, cable, new position, new catheter cable, and new catheter.The procedure was completed successfully.No patient consequences or patient issues.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on (b)(6) 2025 there was reddish material inside the pebax.A detailed inspection was performed and a hole in the surface of the pebax was found.The event was originally considered non-reportable, however, bwi became aware of a hole in the surface of the pebax on (b)(6) 2025 and have assessed this returned condition as reportable.
 
Additional Manufacturer Narrative
The device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 17-jul-2025.Following j&j medtech procedures, a visual inspection, force and magnetic test of the returned device were performed.Visual inspection revealed reddish material inside the pebax.A detailed inspection was performed and a hole in the surface of the pebax was found.The device was connected to the carto 3 system and it was recognized and visualized correctly.No visualization issue was observed.The force feature of the device was evaluated and the force values and the vector were observed within specifications.No force issues were observed.The force sensor error and jumping icon was confirmed as the reddish material inside the pebax could be related to the force and mapping issues reported by the customer.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The instructions for use (ifu) contain the following information: always zero the contact force reading following insertion into the patient or when moving the catheter from one chamber of the heart to another.Ensure the catheter is not in contact with heart tissue prior to zeroing.Do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.Refer to the user manual for your carto¿ 3 system for instructions on how to zero the contact force reading.A manufacturing record evaluation was performed for the finished device number lot 31572897l and no internal action related to the complaint was found during the review.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22939313
Report Number2029046-2025-02937
Device Sequence Number10107289
Product Code OAE
UDI-Device Identifier10846835017076
UDI-Public(01)10846835017076(11)250215(17)280214(10)31572897L
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139402
Device Lot Number31572897L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CABLE.
Patient Age69 YR
Patient SexMale